Steady Solutions of Forced Burgers Equation

Makoto Okamura, Takuji Kawahara

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The Hopf-Cole transformation is used to obtain a steady solution of the forced Burgers equation when the driving force is a sinusoid. A reduced linear equation of damped Mathieu type is solved numerically by a Fourier expansion method. It is found that steady solutions exist for arbitrary values of the viscosity and the forcing. Whether the waveform is smooth or a shock appears depends on the relative magnitudes of the viscosity and the forcing. Comparisons are made with analytical solutions in some limiting cases and also with matched solutions.

Original languageEnglish
Pages (from-to)3800-3806
Number of pages7
JournalJournal of the Physical Society of Japan
Volume52
Issue number11
DOIs
Publication statusPublished - Jan 1 1983
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Steady Solutions of Forced Burgers Equation'. Together they form a unique fingerprint.

  • Cite this